Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 76, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 23, 2010, 5:51 PM MDT for Socorro County, New Mexico. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2010, 5:51 PM MDT (23:51 UTC)
- Expired
- Aug 23, 2010, 7:15 PM MDT
- In force
- 84 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Socorro County, NM
The radar
The Albuquerque radar (KABX), 104 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1574 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
020 WGUS55 KABQ 232351 FFWABQ NMC053-240115- /O.NEW.KABQ.FF.W.0076.100823T2351Z-100824T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 551 PM MDT MON AUG 23 2010 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN SOCORRO COUNTY IN CENTRAL NEW MEXICO * UNTIL 715 PM MDT * AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHWESTERN SOCORRO COUNTY OVER THE ALAMO BAND INDIAN RESERVATION...OR ABOUT 26 MILES NORTHEAST OF DATIL. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. && LAT...LON 3449 10762 3449 10739 3431 10739 3431 10761 $$ 34
2 follow-up statements
369 WGUS75 KABQ 240026 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 626 PM MDT MON AUG 23 2010 NMC053-240115- /O.CON.KABQ.FF.W.0076.000000T0000Z-100824T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOCORRO- 626 PM MDT MON AUG 23 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTHWESTERN SOCORRO COUNTY... AT 624 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN OVER NORTHWESTERN SOCORRO COUNTY NEAR ALAMO...OR ABOUT 26 MILES NORTHEAST OF DATIL. THE STORM PRODUCING VERY HEAVY RAIN WAS DRIFTING WEST AROUND 5 MPH. LOCATIONS IMPACTED INCLUDE... ALAMO BAND NAVAJO RESERVATION... TRAINED SPOTTERS HAVE REPORTED THE ARROYOS ARE RUNNING SWIFTLY AROUND THE ALAMO BAND NAVAJO RESERVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS UP TO ONE HALF INCH ARE POSSIBLE IN THE WARNED AREA. ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED. && LAT...LON 3449 10762 3449 10739 3431 10739 3431 10761 $$ 34
137 WGUS75 KABQ 240106 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 706 PM MDT MON AUG 23 2010 NMC053-240116- /O.EXP.KABQ.FF.W.0076.000000T0000Z-100824T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOCORRO- 706 PM MDT MON AUG 23 2010 ...FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT FOR NORTHWESTERN SOCORRO COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3449 10762 3449 10739 3431 10739 3431 10761 $$ 34
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:00 PM MDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 23, 3:00 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT MON AUG 23 2010 .DISCUSSION... CURRENTLY OBSERVING CLUSTERS OF STRONG STORMS IMPACTING DIFFERENT CORNERS OF OUR FORECAST AREA. AS THE AFTERNOON PROGRESSES LOOK FOR THESE CLUSTERS TO EXPAND SOME. ESPECIALLY ACROSS THE NORTH AS THE UPPER TROUGH CONTINUES TO TRAVERSE THE ROCKIES. THE MAIN FOCUS AREA THROUGH THE EVENING HOURS WILL BE ASSOCIATED WITH THE COLD FRONT THAT HAS NOW ENTERED THE FAR NORTHEAST PLAINS. IT APPEARS THAT SCATTERED STORMS ARE FORMING NEAR THIS BOUNDARY AND WILL GRADUALLY MARCH SOUTHWARD DURING THE COURSE OF THE NEXT SEVERAL HOURS. AM ALSO EXPECTING THE CLUSTER OF STORMS ACROSS THE EAST SLOPES AND HIGH PLAINS OF THE SACRAMENTOS TO EVENTUALLY MERGE UP WITH THE STORMS FROM THE NORTH LATER TONIGHT. THE EASTERN PLAINS STAND TO RECEIVE PRETTY GOOD AMOUNTS OF RAINFALL OVERNIGHT INTO TUESDAY MORNING AS THE BOUNDARY TRANSLATES SOUTH AND WESTWARD. DECIDED TO NOT GO WITH A FLASH FLOOD WATCH FOR THAT AREA DUE TO ANTECEDENT CONDITIONS BEING LESS THAN IDEAL AND AM EXPECTING THE BOUNDARY CONTAINING THE HEAVIER RAINFALL TO BE PROGRESSIVE. A 5 TO 7 HOUR EVENT VERSUS A 12 TO 15 HOUR EVENT. REGARDLESS...SOME WATER ISSUES WILL MOST LIKELY ARISE ACROSS PORTIONS OF THE EASTERN PLAINS TONIGHT. WEATHER MODELS REMAIN CONSISTENT WITH TRANSLATING THE COLD FRONT QUICKLY SOUTH AND WEST AND PUSHING THROUGH THE CENTRAL MOUNTAIN GAPS TUESDAY MORNING. GUIDANCE HAS BEEN JUMPING BACK AND FORTH ON THE PREDICTED WIND SPEEDS FOR THE TIJERAS GAP BUT AM EXPECTING WIND ADVISORY LEVEL READINGS FOR A PERIOD OF TIME ACROSS EASTERN PORTIONS OF ABQ. AM ALSO EXPECTING WIND ADVISORY TYPE OF CONDITIONS...MOST LIKELY ENHANCED BY THUNDERSTORM COMPLEXES ACROSS THE EASTERN PLAINS AS THE FRONT CROSSES THAT AREA OVERNIGHT. HAVE DECIDED TO NOT ISSUE A WINDY ADVISORY BUT WILL PLAY THAT UP WITHIN A SPS. LOOK FOR THAT BY 4 PM AND WILL REFRESH THE CURRENT ONE THAT IS OUT THERE. IF THE OZ GUIDANCE COMES IN MORE BULLISH THEN A LOCALIZED ADVISORY MAY NEED TO BE ISSUED FOR EASTERN PORTIONS OF ALBUQUERQUE. THINK THERE IS ENOUGH FODDER TO WARRANT A FLASH FLOOD WATCH FOR THE WESTERN THIRD OR SO OF THE FORECAST AREA TUESDAY AFTERNOON INTO THE EVENING. THE BOUNDARY WILL SCREAM WESTWARD AND AM THINKING IT WILL COINCIDE WITH THE PEAK HEATING PERIOD ACROSS THAT AREA TOMORROW. SINCE THOSE AREAS ARE RECEIVING SOME HEAVY RAIN TODAY AND THAT THE FACT THAT THOSE AREAS TEND TO BE MORE FLASHY...DECIDED TO ERROR ON THE SAFE SIDE. THUS...LOOK FOR THE FLASH FLOOD WATCH TO HIT THE STREET AROUND 3 PM. IT WILL BE VALID FROM NOON TO 10 PM ON TUESDAY. THE THREAT FOR HEAVY RAINFALL WILL DIMINISH SIGNIFICANTLY AS TUESDAY PROGRESSES ACROSS THE EAST DUE TO INCREASING STABILITY ACROSS THOSE AREAS AND HAVE NUDGED THE POPS ACCORDINGLY. THIS TREND WILL EXPAND SOUTH AND WESTWARD TUESDAY NIGHT. BASED ON THE LATEST MODEL GUIDANCE...IT APPEARS THAT WEDNESDAY WILL BE A DOWN DAY FOR CONVECTION. THUS...WENT AHEAD AND SLASHED POPS BUT KEPT SOME ISOLATED ACTIVITY OVER THE HIGHER TERRAIN ACROSS THE WEST AND NORTH. WENT WITH SOME LOW GRADE SCATTERED ACTIVITY ACROSS THE GILA REGION. TEMPERATURES ON WEDNESDAY LOOK TO REMAIN BELOW NORMAL FOR THE MOST PART ACROSS OUR CWFA ALTHOUGH SLIGHTLY WARMER THAN WHAT WILL BE OBSERVED ON TUESDAY. A DRY SLOT IS ALSO DEPICTED TO AFFECT EASTERN AND CENTRAL PORTIONS OF THE STATE. THE MODELS APPEAR TO BE LESS BULLISH FOR THE THURSDAY PERIOD AS THEY DEPICT AN UPPER HIGH OVER THE SOUTHWEST AREA. TEMPERATURES WILL WARM SOME AND CONVECTION SHOULD MAINLY BE FOUND OVER THE HIGHER TERRAIN. WITH THE LACK OF STEERING WINDS TO MOVE THOSE STORMS...COVERAGE IS EXPECTED TO BE LIMITED. DIDNT MAKE ANY CHANGES TO THE EXTENDED PERIOD AS THE NEXT PACIFIC TROUGH IS EXPECTED TO NEAR THE STATE OVER THE WEEKEND. MODELS HAVE BEEN PRETTY CONSISTENT WITH THIS WEATHER SCENARIO. MOISTURE SHOULD INCREASE AHEAD OF THE TROUGH AND PROVIDE AN UPTICK TO THE RAINFALL POTENTIAL DURING THAT TIME FRAME. 50 && .AVIATION... THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TO DRIFT TOWARD THE EAST ALONG AND NORTH OF I-40 THROUGH THIS EVENING...WHILE CELLS SOUTH OF I-40 REMAIN NEARLY STATIONARY OR DRIFT SLOWLY TOWARD THE SOUTHEAST. ONE EXCEPTION WILL BE ON THE NORTHEAST PLAINS...WHERE STORMS MAY MOVE MORE DELIBERATELY TO THE SOUTH AS A BACK DOOR COLD FRONT ENTERS THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS WILL LINGER UNTIL LATE THIS EVENING IN CENTRAL AND SOUTHWEST AREAS WITH ISOLATED SHOWERS AND STORMS CONTINUING AFTER MIDNIGHT AS A TROUGH CROSSES THE CENTRAL ROCKIES. HOWEVER...THE TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL FORCE RAIN SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH LATE TONIGHT ON THE EASTERN PLAINS...AND SOME STORMS MAY BE EMBEDDED IN BROADER AREAS OF RAIN PRODUCING MVFR AND LOCALLY IFR CONDITIONS. THE FRONT WILL PUSH THROUGH GAPS IN THE RIO GRANDE VALLEY WITH AN EAST WIND LATE TONIGHT. THE EAST WIND STRENGTH WILL PEAK TUESDAY MORNING WITH GUSTS APPROACHING 40 KT AT KABQ AROUND MID MORNING. SKX...SAF...GNT AND CARRIZOZO MUNI WILL ALSO EXPERIENCE SIGNIFICANT E OR SE WINDS ON TUESDAY AS THE FRONT GRADUALLY PUSHES ACROSS THE AZ BORDER. THE FOCUS FOR NUMEROUS THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL SHIFT FROM THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS TONIGHT AND TUESDAY MORNING TO THE WESTERN MOUNTAINS AND NORTHWEST PLATEAU AS TUESDAY AFTERNOON PROGRESSES. THE HEAVY RAIN AND SIGNIFICANT COVERAGE OF THUNDERSTORMS WILL RESULT IN OCCASIONAL MOUNTAIN OBSCURATIONS THIS AFTERNOON THROUGH TUESDAY EVENING. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 44 && .FIRE WEATHER... THUNDERSTORMS...SOME WITH WITH HEAVY RAIN...WILL CONTINUE TO FAVOR THE MOUNTAINS AND EASTERN PLAINS THROUGH THIS EVENING. MUCH OF THE ACTIVITY WILL MOVE TOWARD THE EAST OR SOUTHEAST...EXCEPT SOUTH OF I-40 WHERE SOME CELLS WILL BE NEARLY STATIONARY AND ON THE NORTHEAST AND EVENTUALLY EAST CENTRAL PLAINS WHERE A STRONG BACK DOOR COLD FRONT WILL DRIVE THE ACTIVITY MORE TOWARD THE SOUTH. LATE TONIGHT ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE IN THE RIO GRANDE VALLEY AND WESTWARD...WHILE THE FRONT CONTINUES TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND STORMS ACROSS THE EASTERN PLAINS. THE BACK DOOR COLD FRONT WILL PUSH INTO THE RIO GRANDE VALLEY WITH AN EAST WIND BELOW CANYONS OPENING INTO THE VALLEY FROM THE EAST BEGINNING AROUND MIDNIGHT TONIGHT AND PERSISTING THROUGH TUESDAY AND TUESDAY NIGHT. WIND SPEEDS WILL PEAK TUESDAY MORNING WHEN GUSTS WILL APPROACH 45 MPH BELOW CANYONS IN THE ABQ AREA. N AND NE WINDS WILL ALSO GUST IN THE 30 TO 45 MPH RANGE ON THE EASTERN PLAINS TUESDAY MORNING. THE FOCUS FOR THUNDERSTORMS TUESDAY WILL SHIFT TO THE WESTERN MOUNTAINS AND NORTHWEST PLATEAU AS THE FRONT GRADUALLY PUSHES WESTWARD AND SOUTHWESTWARD ACROSS THE AZ BORDER. THE POTENTIAL EXISTS FOR FLASH FLOODING TO DEVELOP ACROSS THE WEST TUESDAY AFTERNOON AND EVENING. HIGH TEMPERATURES TUESDAY WILL DROP 5 TO 10 DEGREES BELOW TODAYS READINGS IN CENTRAL AREAS...AND AS MUCH AS 30 DEGREES LOWER ACROSS THE PLAINS. AFTER SHIFTING WELL NW OF NM TUESDAY...THE 500 MB HIGH PRESSURE CENTER IS NOW PROGGED TO MIGRATE GRADUALLY EASTWARD ACROSS CO THROUGH MID WEEK BEFORE NUDGING EAST OF NM FRIDAY AND SOMEWHERE INTO THE MIDWEST SATURDAY. VERY DRY NE FLOW ALOFT WILL WRAP AROUND THE EASTERN PERIPHERY OF THE HIGH WED THROUGH THU DROPPING MIN RH INTO THE 20S IN MANY AREAS. THIS PATTERN WILL RESULT IN MAINLY ISOLATED SHOWERS AND THUNDERSTORMS FAVORING THE WESTERN AND NORTHERN MOUNTAINS AROUND MID WEEK...WITH TEMPERATURES GRADUALLY WARMING TOWARD NORMAL. OVER THE WEEKEND THE UPPER HIGH WILL REMAIN WELL EAST OF NM WHILE A TROUGH DEEPENS ON THE WEST COAST ALLOWING SUBTROPICAL MOISTURE TO INCREASE ACROSS WESTERN NEW MEXICO IN STRENGTHENING SOUTH AND SOUTHWESTERLY FLOW. IT APPEARS ANOTHER MONSOON BURST COULD DEVELOP. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 59 85 55 87 / 20 60 50 10 DULCE........................... 52 79 46 81 / 30 60 60 10 CUBA............................ 55 75 46 78 / 30 70 20 10 GALLUP.......................... 55 82 53 82 / 20 60 40 20 EL MORRO........................ 53 77 46 78 / 30 80 30 20 GRANTS.......................... 55 78 49 81 / 30 60 20 10 QUEMADO......................... 55 81 50 80 / 30 70 40 30 GLENWOOD........................ 66 92 61 86 / 20 40 50 20 CHAMA........................... 49 70 43 73 / 40 70 50 20 LOS ALAMOS...................... 55 74 45 80 / 50 30 10 5 PECOS........................... 53 69 42 78 / 60 60 10 5 CERRO/QUESTA.................... 52 70 42 78 / 60 40 10 20 RED RIVER....................... 49 59 45 67 / 60 40 10 20 ANGEL FIRE...................... 51 61 39 71 / 60 60 10 10 TAOS............................ 55 73 43 80 / 50 40 10 10 MORA............................ 54 66 40 76 / 60 60 10 5 ESPANOLA........................ 58 80 54 85 / 50 20 10 5 SANTA FE........................ 55 72 44 80 / 40 50 10 5 SANTA FE AIRPORT................ 59 75 49 82 / 40 40 10 5 ALBUQUERQUE FOOTHILLS........... 64 76 54 83 / 40 20 10 5 ALBUQUERQUE HEIGHTS............. 67 77 57 83 / 40 20 10 5 ALBUQUERQUE VALLEY.............. 67 79 57 85 / 40 20 10 5 ALBUQUERQUE WEST MESA........... 66 78 57 84 / 40 20 10 5 LOS LUNAS....................... 66 79 58 86 / 30 20 10 5 RIO RANCHO...................... 65 78 56 84 / 40 20 10 5 SOCORRO......................... 67 79 57 87 / 20 20 20 10 SANDIA PARK/CEDAR CREST......... 59 70 48 79 / 40 50 10 5 TIJERAS......................... 60 73 50 81 / 40 50 10 5 MORIARTY/ESTANCIA............... 61 72 49 80 / 40 60 10 5 CLINES CORNERS.................. 56 68 47 76 / 60 60 10 5 GRAN QUIVIRA.................... 61 73 52 81 / 20 60 20 5 CARRIZOZO....................... 67 75 55 83 / 20 60 30 10 RUIDOSO......................... 61 66 53 73 / 30 70 30 20 CAPULIN......................... 53 66 45 73 / 80 50 0 5 RATON........................... 57 70 45 79 / 80 50 0 10 SPRINGER........................ 59 71 47 80 / 80 50 5 10 LAS VEGAS....................... 55 67 43 76 / 80 60 5 5 CLAYTON......................... 55 69 48 78 / 80 50 0 5 ROY............................. 55 68 53 76 / 80 60 5 5 CONCHAS......................... 59 73 52 83 / 90 70 5 5 SANTA ROSA...................... 61 73 54 83 / 80 80 10 5 TUCUMCARI....................... 57 75 52 82 / 90 90 0 5 CLOVIS.......................... 65 73 51 81 / 40 90 5 5 PORTALES........................ 65 75 51 82 / 40 80 10 5 FORT SUMNER..................... 67 76 54 84 / 40 90 10 5 ROSWELL......................... 69 80 58 85 / 20 60 20 10 PICACHO......................... 66 74 53 79 / 30 50 30 10 ELK............................. 65 70 54 73 / 20 50 40 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ501>509. && 50/44
Hazardous weather outlook, Aug 23, 5:49 AM MDT, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 AM MDT MON AUG 23 2010 NMZ501>540-241200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 549 AM MDT MON AUG 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM THE NORTHERN MOUNTAINS INTO THE NORTHEASTERN PLAINS LATE THIS AFTERNOON AND INTO THE OVERNIGHT HOURS AS AN UNSEASONABLY STRONG COLD FRONT PLUNGES THROUGH THE AREA. HEAVY RAINFALL WILL BE POSSIBLE WITH GUSTY WINDS AND PERHAPS SOME HAIL WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FOCUS FOR SHOWERS AND THUNDERSTORMS WILL BE SHIFTING FROM THE CENTRAL MOUNTAINS TUESDAY MORNING TO THE CONTINENTAL DIVIDE AND AREAS WESTWARD BY TUESDAY AFTERNOON. NUMEROUS SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL TUESDAY AND TUESDAY EVENING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/ABQ. 52
In the hours before
Special weather statement, Aug 23, 1:46 PM MDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 146 PM MDT MON AUG 23 2010 NMZ525-526-232015- SOUTH CENTRAL MOUNTAINS-UPPER TULAROSA VALLEY- 146 PM MDT MON AUG 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY THROUGH 215 PM MDT... AT 141 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CARRIZOZO. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...CARRIZOZO. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3379 10575 3358 10565 3351 10594 3367 10602 TIME...MOT...LOC 1946Z 085DEG 3KT 3362 10590 34
Local storm report, Aug 23, 2:44 PM MDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
244 PM MDT MON AUG 23 2010
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0150 PM FLASH FLOOD 7 NNW MENTMORE 35.61N 108.89W
08/23/2010 MCKINLEY NM EMERGENCY MNGR
WATER RUNNING OVER COUNTY ROAD 1.
&&
EVENT NUMBER ABQ1002144
JLPSpecial weather statement, Aug 23, 3:31 PM MDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 PM MDT MON AUG 23 2010 NMZ501>540-241200- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS- CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY- EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS- FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY- NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY- RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY- SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY- SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY- UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 331 PM MDT MON AUG 23 2010 ...STRONG COLD FRONT TO IMPACT THE MUCH OF NEW MEXICO TONIGHT INTO TUESDAY... A STRONG COLD FRONT HAS ENTERED THE FAR NORTHEAST PLAINS THIS AFTERNOON AND WILL CONTINUE TO PROGRESS SOUTH AND WEST DURING THE OVERNIGHT PERIOD. LOOK FOR A PERIOD OF STRONG WINDS ALONG THE LEADING EDGE OF THIS FRONT WITH EXPECTED WIND SPEEDS RANGING BETWEEN 25 TO 35 MPH WITH GUSTS TO 50 MPH TUESDAY MORNING. AREAS OF HEAVY RAINFALL WILL ALSO BE ASSOCIATED WITH THIS FRONTAL PUSH ACROSS THE EASTERN PLAINS TONIGHT INTO TUESDAY MORNING. THE COLD FRONT WILL RAPIDLY PUSH WESTWARD TUESDAY MORNING AND CREATE STRONG EAST CANYON WINDS ALONG THE CENTRAL MOUNTAIN GAPS. ALBUQUERQUE WILL ESPECIALLY BE AFFECTED AND LOOK FOR EAST WINDS BETWEEN 25 TO 35 MPH AND GUSTS TO 50 MPH ACROSS PORTIONS OF THE FOUR HILLS AND NORTHEAST HEIGHTS. THE PEAK WINDS ARE EXPECTED TO HIT MID MORNING ON TUESDAY. AS THE FRONT PROGRESSES FURTHER TO THE WEST LOOK FOR THUNDERSTORMS CONTAINING HEAVY RAIN TO BREAK OUT ACROSS THE SOUTHWEST AND WEST CENTRAL MOUNTAINS AS WELL AS NORTHWEST PLATEAU TUESDAY AFTERNOON. STORMS WILL TEND TO BE SLOW MOVING AND COULD BE REPETITIVE AT TIMES. AT THE SAME TIME CONDITIONS WILL BEGIN TO STABILIZE ACROSS THE EASTERN PLAINS AS TEMPERATURES COOL BETWEEN 20 TO 30 DEGREES FROM MONDAY/S HIGHS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST IN WEATHER INFORMATION. 50
Special weather statement, Aug 23, 3:37 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 337 PM MDT MON AUG 23 2010 NMZ530-531-232200- HARDING COUNTY-UNION COUNTY- 337 PM MDT MON AUG 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN HARDING COUNTIES THROUGH 400 PM MDT... AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF BUEYEROS...OR ABOUT 29 MILES NORTHEAST OF MOSQUERO...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...BUEYEROS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3601 10339 3588 10377 3616 10389 3628 10364 TIME...MOT...LOC 2137Z 317DEG 11KT 3615 10370 34
Special weather statement, Aug 23, 3:39 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 PM MDT MON AUG 23 2010 NMZ511-517-518-232215- JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- 339 PM MDT MON AUG 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANDOVAL...WESTERN SANTA FE AND SOUTHERN LOS ALAMOS COUNTIES THROUGH 415 PM MDT... AT 334 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF FRIJOLES...OR ABOUT 9 MILES SOUTHWEST OF LOS ALAMOS...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...FRIJOLES...BANDELIER NATIONAL MONUMENT...WHITE ROCK AND COCHITI LAKE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3576 10610 3559 10631 3579 10650 3591 10634 TIME...MOT...LOC 2139Z 312DEG 5KT 3579 10637 34
Special weather statement, Aug 23, 4:37 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 437 PM MDT MON AUG 23 2010 NMZ512-516-517-232300- LOWER CHAMA RIVER VALLEY-UPPER RIO GRANDE VALLEY-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 437 PM MDT MON AUG 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHERN SANTA FE... SOUTHEASTERN RIO ARRIBA AND SOUTHWESTERN TAOS COUNTIES THROUGH 500 PM MDT... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EMBUDO...OR ABOUT 13 MILES NORTH OF CHIMAYO...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...DIXON...RINCONADA... CANONCITO...OJO SARCO AND CHAMISAL. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3617 10571 3600 10588 3617 10610 3631 10596 TIME...MOT...LOC 2237Z 309DEG 5KT 3618 10594 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 12:29 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 2 hr |
| Aug 23, 12:39 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 111 min |
| Aug 23, 12:41 PM MDT | Special Weather Statement | ABQ | McKinley | 34 min |
| Aug 23, 12:56 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 32 min |
| Aug 23, 1:00 PM MDT | Flash Flood Warning | ABQ | Lincoln | 2 hr |
| Aug 23, 1:07 PM MDT | Areal Flood Advisory | ABQ | Catron | 113 min |
| Aug 23, 1:12 PM MDT | Special Weather Statement | ABQ | McKinley | 33 min |
| Aug 23, 1:22 PM MDT | Flash Flood Warning | ABQ | McKinley | 113 min |
| Aug 23, 1:39 PM MDT | Areal Flood Advisory | ABQ | Colfax | 111 min |
| Aug 23, 1:46 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Aug 23, 2:03 PM MDT | Areal Flood Advisory | ABQ | Taos | 87 min |
| Aug 23, 2:27 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 63 min |
| Aug 23, 2:29 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Aug 23, 2:35 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 115 min |
| Aug 23, 2:40 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 110 min |
| Aug 23, 3:01 PM MDT | Flash Flood Watch | ABQ | 30 hr | |
| Aug 23, 3:13 PM MDT | Areal Flood Advisory | ABQ | McKinley, San Juan | 2 hr |
| Aug 23, 3:24 PM MDT | Areal Flood Advisory | ABQ | Socorro | 111 min |
| Aug 23, 3:37 PM MDT | Special Weather Statement | ABQ | Harding | 23 min |
| Aug 23, 3:39 PM MDT | Special Weather Statement | ABQ | Los Alamos | 36 min |
| Aug 23, 3:45 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Aug 23, 3:49 PM MDT | Areal Flood Advisory | ABQ | Catron | 116 min |
| Aug 23, 3:53 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval | 17 min |
| Aug 23, 4:00 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 2 hr |
| Aug 23, 4:07 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 113 min |
| Aug 23, 4:19 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel, Union | 116 min |
| Aug 23, 4:25 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel | 110 min |
| Aug 23, 4:30 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 2 hr |
| Aug 23, 4:37 PM MDT | Special Weather Statement | ABQ | Los Alamos | 23 min |
| Aug 23, 4:40 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 2 hr |
| Aug 23, 4:48 PM MDT | Areal Flood Advisory | ABQ | Catron | 117 min |
| Aug 23, 4:51 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Aug 23, 5:08 PM MDT | Areal Flood Advisory | ABQ | De Baca | 112 min |
| Aug 23, 5:23 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Harding, Quay, San Miguel, Union | 112 min |
| Aug 23, 5:27 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Taos | 93 min |
| Aug 23, 5:40 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 23, 5:44 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Cibola | 2 hr |
| Aug 23, 5:57 PM MDT | Areal Flood Advisory | ABQ | Union | 108 min |
| Aug 23, 5:58 PM MDT | Special Weather Statement | ABQ | Bernalillo | 32 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.